My chemo was before my op, so I am currently preparing for my mastectomy and lymph node clearance, which is booked for 1st May - 4 weeks after I finished chemo. The radiotherapy will follow 4 weeks after that.
Other people who finished chemo the same sort of time as me have already started radiotherapy. you plow straight into it within a couple of weeks of the chemo if your op was first, from what I can gather.
No peace for the wicked!
Getting increasingly paranoid about my nails. Both index fingers and both thumbs feel like the nails are really lifting. You try doing anything without using those nails! It's horrible. Seems silly really, but of all the side effects I've suffered, this one is upsetting me the most. The thought of a nail peeling off of my finger makes me feel really queezy, but I don't think there is a thing I can do to stop it. 😞
Sorry to hear you had a bad time with the first docetaxl. I have got such joint aches, guess this is due to Filgrastim and docetaxl and just been taking paracetamols and having hot waterbottles! I am finding it hard going as I am not one for sitting still.
Good luck with your next treatment.
Best wishes and hugs.x
I am trying to work out whether it is the Herceptin, Docetaxl or Filgrastim which are giving me such joint aches, all just the combination of all 3! I am walking round like a 79 year old and have to support myself when I get up from a chair. I am hoping my last injection of Filgrastim tonight will ease my pain in the next few days and be "normal" before my next treatment.
Thanks for the advice about the nails, which I am not looking forward to. My nails are purplish colour and ridged but not yet yellow. I shall keep a lookout and get some nail varnish.
Are you now preparing for radiotherapy? Or have you started already? Just wondering how much time in betweeen last chemo and radiotherapy?
Thank you for the advice and support. I will certainly log in when I can as my 2 boys keeep me busy.
Going to work tomorrow for a change of scenery for a few hours.
Well done for getting past the half way mark. I only had one Docetaxel and was so ill (zero neutrophils) my onco put me back on FEC! As for the pain, my injections were called Filgastrim and I had one every day for 7 days. When the white blood cells begin to form, they form in your bones and as your hips and spine are the biggest bones, that's where you feel it most. I took Ibuprofen and Paracetamol every time.
Sending hugs and best wishes for the rest of your treatment.
That joint pain is awful, isn't it. I found the combination of docetaxol and the injections really caused a lot of joint pain for me. It's now day 19 after my FINAL dose of docetaxol (Thank God) and it's my knees and feet that still ache the worst. My knees keep failing to lock into position, causing me to almost fall over. Very inconvenient at the age of 48! I checked with my BCN and this is still considered "normal".
Hope you're ready for all the nail problems that go with docetaxol. I have kept mine painted, but still several seem to be lifting. They are all yellow and ridged now. I think it's just a matter of time before I start losing nails. I spoke to one lady on the forum who was a year down the line from having chemo and she said she ended up losing all her nails, some 3 times over. It takes a year or so for them to get back to normal! Oh joy.
I can understand why it took you so long to join the forum, but there is a lot of support here. We're all at different stages of the same journey, some of us have come out the other side.
I hope you gain some strength from chatting here. x
Hi I am new to this and only just managed to get myself registered. I had my second operation just 2 days before Xmas 2013 to remove my lymph nodes as the cancer had spread to the first node, luckily that was it. I had my first chemo treatment on 24th Jan 2014 and now I am on my 4th one, thought I never get past half way.
I just had my first docetaxyl on 15th Apr and it has really knocked me down. Also I have Zarzio injections which hopefully boost the white cells, because I have had 2 knock backs, the injections have given me real joint aches especially in my hips, knees and my back. I just hope I feel better after the injections are finished with.
Has anyone else experience this too?
All the best to anyone else having treatment.